MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; QJP
Catalog Number BMK6F95M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a percutaneous transluminal angioplasty (pta) procedure to treat an artery spasm of the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician placed the benchmark in the patient.Afterwards, the physician could not inject contrast via the benchmark; therefore, the physician checked the benchmark.Subsequently, the physician noticed that the benchmark was leaking at the mid-shaft.Therefore, the benchmark was removed.It was reported that upon removal, a cut was observed where the benchmark was leaking.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the catheter was fractured.If the benchmark is advanced at angle during use, damage such as a kink and subsequent fracture may occur.This damage likely contributed to the reported leak during the procedure.Further evaluation revealed a kink on the proximal shaft and ovalization on the distal shaft.This damage was incidental to the reported complaint.The kink on the proximal shaft likely occurred during packaging of the device for return to penumbra.The ovalization in the distal shaft was inadvertently done by the penumbra evaluation technician during decontamination.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16018330
Report Number3005168196-2022-00581
Device Sequence Number5858643
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public814548014166
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Catalogue NumberBMK6F95M
Device Lot NumberF00001775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005